Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 138, NWS Tallahassee, FL

June 13, 2016Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2016, 5:12 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2016, 5:12 PM CDT (22:12 UTC)
Expired
Jun 13, 2016, 5:45 PM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coffee County, AL, Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WUUS52 KTAE 132212
SVRTAE
ALC031-061-132245-
/O.NEW.KTAE.SV.W.0138.160613T2212Z-160613T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
512 PM CDT MON JUN 13 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
  WESTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 545 PM CDT

* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OPP...AND
  IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ELBA...SAMSON...LEE...KINSTON...COUNTY LINE...PINEY GROVE...PERA...CARL
  FOLSOM A/P...DANLEYS CROSSROADS...SELLERSVILLE...WEEKS...LOGAN FIELD
  MUNICIPAL A/P...WISE MILL...INO...RHOADES...BASIN...PERRY STORE...CURTIS...
  NEW HAVEN AND ALBERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3153 8602 3100 8598 3100 8619 3101 8619
      3130 8620
TIME...MOT...LOC 2211Z 259DEG 9KT 3131 8615 

HAIL...1.00IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:43 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 2:43 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
343 PM EDT MON JUN 13 2016

.NEAR TERM [Through Tonight]...

Upper level ridging across the CWA breaks down tonight as a weak
shortwave across the Mississippi Valley this afternoon slides
eastward tonight. Convection has developed this afternoon and a few
strong to severe storms are still possible. Expect activity to
diminish after 02z, with a few thunderstorms across the coastal
waters and the western portion of the CWA possible late tonight.

Low temperatures tonight will be above normal with lows in the low
to mid 70s.

.SHORT TERM [Tuesday Through Wednesday Night]...

Unsettled weather with above average thunderstorm chances are
expected to continue as a weak trough traverses the region,
advecting deep moisture across the region. The latest operational
guidance continues to indicate precipitable water values rising
above 2 inches Tuesday afternoon into Wednesday. However, the lack
of substantial forcing should limit any widespread heavy rainfall
potential. Nonetheless, locally heavy rainfall will be possible
with thunderstorms. The environment will be favorable for isolated
severe thunderstorms, with marginally severe microbursts being the
most likely hazard. Heat indices will exceed 105 degrees F in
portions of the area Tuesday, with southeastern portions of the
forecast area approaching the heat advisory criteria of a 108
degree heat index by Tuesday afternoon.

.LONG TERM [Thursday Through Monday]...

Unsettled weather is expected to continue through Friday before a
trailing cold front is expected to scour out some moisture for the
weekend. Ample deep layer moisture in place prior to the frontal
passage will keep heat indices ranging from the upper 90s to
lower 100s during the mid to late afternoons.

&&

.AVIATION [Through 18Z Tuesday]...

Scattered thunderstorms are expected this afternoon into the evening
around the TAF sites. Activity should diminish by 02z. Outside of
any thunderstorm activity, VFR conditions are expected.

&&

.MARINE...

Typical summertime conditions expected to continue through
Wednesday, with an afternoon sea breeze and chances for
thunderstorms near the coast. Westerly winds and seas are expected
to increase Thursday and Friday ahead of an approaching cold front,
with exercise caution conditions possible by late Thursday into
Friday and potentially small craft advisory conditions developing
by late Friday. Winds are expected to shift and decrease into the
weekend.

&&

.FIRE WEATHER...

No fire weather concerns are anticipated through the period as a
moist airmass remains in place over our area.  RH values are not
expected to dip below 40-50% any day this week.

&&

.HYDROLOGY...

Locally heavy rainfall from scattered showers and thunderstorms
over the next several days could lead to localized flooding of
low lying and poor drainage areas, especially in urban locations.
However, significant rises on the local river system are not
anticipated from this activity.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  75  90  75 /  30  50  20  60  30
Panama City   77  87  78  85  79 /  20  30  20  40  20
Dothan        75  91  74  90  75 /  30  60  40  70  30
Albany        75  94  74  91  74 /  20  60  40  60  40
Valdosta      75  94  74  91  75 /  30  60  30  70  40
Cross City    76  93  76  90  76 /  30  40  20  40  20
Apalachicola  77  88  78  87  78 /  20  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...Lahr
HYDROLOGY...Lamers

In the hours before

Special weather statement, Jun 13, 3:02 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM CDT MON JUN 13 2016

FLZ008-010-132030-
CENTRAL WALTON FL-WASHINGTON FL-
302 PM CDT MON JUN 13 2016

...SPECIAL WEATHER STATEMENT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRUCE...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRUCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3040 8600 3048 8604 3057 8595 3047 8589
TIME...MOT...LOC 2001Z 235DEG 11KT 3049 8596

ADL
Special weather statement, Jun 13, 3:22 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT MON JUN 13 2016

FLZ115-127-132045-
COASTAL FRANKLIN FL-COASTAL WAKULLA FL-
422 PM EDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAKULLA AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 445 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CRAWFORDVILLE...MOVING
SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PANACEA...PANACEA-WAKULLA AIRPORT AND BALD POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3007 8439 3003 8431 2993 8434 2997 8447
TIME...MOT...LOC 2022Z 041DEG 7KT 3001 8438

ADL
Special weather statement, Jun 13, 3:31 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT MON JUN 13 2016

FLZ018-027-118-127-132100-
COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
INLAND WAKULLA FL-
431 PM EDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND
NORTHEASTERN WAKULLA COUNTIES UNTIL 500 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF NEWPORT...MOVING WEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. MARKS...WOODVILLE AND NEWPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3014 8421 3026 8421 3025 8405 3019 8403
TIME...MOT...LOC 2030Z 082DEG 11KT 3021 8411

ADL
Special weather statement, Jun 13, 4:31 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM CDT MON JUN 13 2016

ALZ065-068-132145-
COFFEE AL-GENEVA AL-
431 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN GENEVA COUNTIES UNTIL 445 PM CDT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAMSON...OR 10 MILES SOUTHEAST OF OPP...
MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINSTON...WEEKS...LOWERY AND EARLYTOWN.

LAT...LON 3124 8614 3117 8608 3108 8619 3122 8619
TIME...MOT...LOC 2130Z 049DEG 7KT 3117 8614

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:31 PM CDTSpecial Weather StatementTAECoffee14 min
Jun 13, 4:48 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva27 min
Jun 13, 5:33 PM CDTSpecial Weather StatementTAEHouston42 min
Jun 13, 5:41 PM CDTSpecial Weather StatementTAEHenry34 min
Jun 13, 5:58 PM CDTSpecial Weather StatementTAEGeneva32 min
Jun 13, 6:47 PM CDTSpecial Weather StatementTAEHouston28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.